EconPapers    
Economics at your fingertips  
 

Mutual excitation in Eurozone sovereign CDS

Yacine Ait-Sahalia, Roger Laeven and Loriana Pelizzon ()

Journal of Econometrics, 2014, vol. 183, issue 2, 151-167

Abstract: We study self- and cross-excitation of shocks in the Eurozone sovereign CDS market. We adopt a multivariate setting with credit default intensities driven by mutually exciting jump processes, to capture the salient features observed in the data, in particular, the clustering of high default probabilities both in time (over days) and in space (across countries). The feedback between jump events and the intensity of these jumps is the key element of the model. We derive closed-form formulae for CDS prices, and estimate the model by matching theoretical prices to their empirical counterparts. We find evidence of self-excitation and asymmetric cross-excitation. Using impulse-response analysis, we assess the impact of shocks and a potential policy intervention not just on a single country under scrutiny but also, through the effect on cross-excitation risk which generates systemic sovereign risk, on other interconnected countries.

Keywords: CDS; Sovereign risk; Systemic risk; Jumps; Feedback; Hawkes processes; Mutually exciting processes; Impulse-response (search for similar items in EconPapers)
JEL-codes: C13 G12 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (60)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407614001092
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Mutual excitation in eurozone sovereign CDS (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:183:y:2014:i:2:p:151-167

DOI: 10.1016/j.jeconom.2014.05.006

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:183:y:2014:i:2:p:151-167